MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the involved destination device was defective and is visibly slightly deformed and frayed at the tip of the sheath at the transition from the dilator.The doctor complained about the product material and that the sheath was too soft.Patient condition was not harmed.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide additional information to section a2, a3, b5 update section d9, h3, and to provide the completed investigation results.The actual device has been returned for evaluation.One 6 fr destination sheath with its dilator fully inserted was returned for evaluation.The tip of the sheath was visually assessed.It was deformed with the tip crinkled inwards and fraying at the tip edge.The complaint can be confirmed for deformation of the sheath tip based on the condition of returned device.The exact root cause could not be determined.Historically, deformations of the sheath tip occur during insertion, as the destination sheath tip is atraumatic and designed to prevent damage to the artery if faced with resistance.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).
 
Event or Problem Description
Additional information was received on 17 jan 2024: the procedure performed for the patient at the time the difficulty with destination occurred was percutaneous transluminal angioplasty (pta) crossover.Procedure sheath size used was a 6f.There were no difficulties with arterial access, sheath, guidewire, or catheter insertion.An angiogram was not performed.There was no reported blood loss.Patient condition is stable.No concomitant medical products were used with the involved device.

Brand Name
DESTINATION RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key18508753
Report Number1118880-2023-00467
Device Sequence Number7801978
Product Code DYB
UDI-Device Identifier00389701006161
UDI-Public00389701006161
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Model NumberN/A
Device Catalogue NumberRSR01
Device Lot Number0000410535
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer04/18/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date05/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale